MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR HBSAGII (HBSII); HEPATITIS B VIRUS SURFACE ANTIGEN IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR HBSAGII (HBSII); HEPATITIS B VIRUS SURFACE ANTIGEN IMMUNOASSAY
Model Number N/A
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted the siemens customer care center to report a (b)(6) advia centaur xp (b)(6) result.Siemens is investigating.The limitations section of the instructions for use states: "it is recognized that the current methods for the detection of hepatitis b surface antigen may not detect all potentially infected individuals.A nonreactive test result does not exclude the possibility of exposure to or infection with hepatitis b.A nonreactive test result in individuals with prior exposure to hepatitis b may be due to antigen levels below the detection limit of this assay or lack of antigen reactivity to the antibodies in this assay." "patients taking biotin supplements may have false negative results with this assay.Patient samples containing biotin of greater than 75 ng/ml may produce false negative results." "for diagnostic purposes, the advia centaur hbsagii test results should always be assessed in conjunction with the patient's medical history, clinical examination, and other findings." mdr 1219913-2021-00473 was filed for the (b)(6) 2021 (b)(6) result.
 
Event or Problem Description
A customer informed siemens healthcare diagnostics that they obtained a (b)(6) advia centaur xp (b)(6) result for a (b)(6) year-old female patient on (b)(6) 2021.The initial result was reported to the physician, who questioned the result.The result does not match the patient's clinical history, where results have been (b)(6) since 2016, except for one other instance in 2020 where a (b)(6) result was also observed.Repeat testing was performed using an alternate method and a (b)(6) result was obtained.There are no known reports of patient intervention or adverse health consequences due to the discordant (b)(6) results.
 
Additional Manufacturer Narrative
Siemens healthcare diagnostics filed mdr 1219913-2021-000474 initial report on 2021-11-02.Additional information - 2022-04-05: siemens completed investigation for a customer observation of false negative advia centaur xp hbsagii (hbsii) results from one patient.The calibration and controls results were within expected ranges.Siemens reviewed the calibration data provided and found no indication of an issue.The customer had a sample from a patient with a history of positive hepatitis b results that recovered nonreactive (0.63 index) with advia centaur xp hbsagii (hbsii) kit lot 253 but was pcr reactive (60 ui/ml).The sample was also anti-hbs reactive, hbeag nonreactive, and anti-hbe reactive.The original sample was not retested to verify the pcr result and no information was provided on whether the sample was retested to verify the advia centaur xp hbsii result.A new sample from the same patient collected a month later had no detectable hepatitis b virus (hbv) deoxyribonucleic acid (dna).When the patient was tested in 2020, the sample recovered nonreactive (0.8 index) with the advia centaur xp hbsii assay but there is no pcr result available.There is no sample remaining for this patient that can be sent to siemens for evaluation.Based on the available information the nonreactive hbsii result may be accurate.A search of the complaint database found no other complaints for false negatives with advia centaur xp/xpt hbsii lot 253.Field data indicates at least 4000 positives samples have been tested with advia centaur xp/xpt hbsii lot 253.The sensitivity section of the advia centaur xp/xpt hbsii instructions for use (ifu) (1063515) lists the 95% confidence interval (ci) for sensitivity as 99.09% - 100.00%.If this one sample was a true false negative, 1 false negative result out of 4000 positive results would mean a sensitivity of 99.98% for lot 253.Based on this information advia centaur xp hbsii lot 253 is performing as intended.Please note that as stated in the limitations section of the advia centaur xp/xpt hbsii instructions for use (ifu) (1063515), "it is recognized that the current methods for the detection of hepatitis b surface antigen may not detect all potentially infected individuals.A nonreactive test result does not exclude the possibility of exposure to or infection with hepatitis b.A nonreactive test result in individuals with prior exposure to hepatitis b may be due to antigen levels below the detection limit of this assay or lack of antigen reactivity to the antibodies in this assay." the cause of the nonreactive results seen by the customer when using advia centaur xp hbsii lot 253 could not be determined but siemens cannot rule out pre-analytical factors, a sample issue, or normal assay performance.Based on the investigation, no product problem was identified.The customer is operational.No further action is needed.In section h6, investigation finding and investigation conclusion codes were updated based on the investigation results.Mdr 1219913-2021-00473 supplemental 1 report was filed for the same complaint.

Brand Name
ADVIA CENTAUR HBSAGII (HBSII)
Common Device Name
HEPATITIS B VIRUS SURFACE ANTIGEN IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney street
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney street
east walpole, MA 02032
3392064073
MDR Report Key12739539
Report Number1219913-2021-00474
Device Sequence Number6644564
Product Code LOM
UDI-Device Identifier00630414578170
UDI-Public00630414578170
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P110041
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number10492138
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2021
Supplement Date Received by Manufacturer04/05/2022
Initial Report FDA Received Date11/02/2021
Supplement Report FDA Received Date04/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexFemale